We are all different, so there's no set answer. It takes at least 5-6 weeks before you get the full effect of the med, but it can take much longer before you actually "get well".
I've been on med for right at 2 yrs and it's just been in the past few months that I've felt anything like my old self. That said, there were a few things that I noticed "improvement" on in a very short time.
Can you post the results of your latest blood tests, along with the reference ranges on your lab report.
Be sure that you and your doctor pay greater attention to your symptoms than to your #'s and treat accordingly.
Yes, you have to get to know yourself and fine-tune your meds until you see where you feel most comfortable. It's very much a trial-and-error process. Symptoms are of the utmost importance every step along the way.
Most of us start out taking T4-only meds (Synthroid, etc.). In my opinion, until FT4 is approximately midrange, T4 should be increased. At that point, if symptoms remain, supplementation with T3 meds is indicated if FT3 remains too low. FT3 and FT4 levels should be balanced for complete symptom relief. If symptoms still remain with good FT3 and FT4 levels, it's time to try dessicated...some people only feel well on this - synthetics don't work for them. Of course, this is just one path. Some are adamant about taking dessicated right from the beginning. It's very much personal preference for them. There are advantages and disafvantages to both synthetics (IF they work for you) and dessicated. You should read arguments on both sides of the issue before deciding. If any of these tell you that only one or the other works for everybody, stop reading and go on to the next opinion.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.